Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 63, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 9, 2003, 10:10 PM EST for Ripley County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2003, 10:10 PM EST (03:10 UTC)
- Expired
- Jul 10, 2003, 12:15 AM EST
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 100314 FFWILN INC137-100615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1010 PM EST WED JUL 9 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... RIPLEY COUNTY IN INDIANA... * UNTIL 115 AM EST... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER WESTERN RIPLEY COUNTY. UP TO 2 INCHES OF RAIN HAD FALLEN EARLIER THIS EVENING...WITH AN ADDITIONAL 2 TO 3 INCHES OF RAIN POSSIBLE THROUGH 1 AM EST TIME. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... MILAN... OSGOOD... VERSAILLES... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
1 follow-up statement
000 WGUS71 KILN 100444 FFSILN INC137-100615- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1143 PM EST WED JUL 9 2003 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR RIPLEY COUNTY UNTIL 115 AM EST... THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO MOVE ACROSS RIPLEY COUNTY. DOPPLER RADAR INDICATES THAT BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN BETWEEN OSGOOD AND NAPOLEON SINCE 1030 PM EST. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THIS SAME AREA THROUGH 1 AM EST WITH ANOTHER 1 TO 2 INCHES OF RAIN POSSIBLE. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... NAPOLEON... MILAN... OSGOOD... VERSAILLES... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. HEAVY RAIN OBSCURES VISION AND MAKES IT DIFFICULT TO SEE WATER ON THE ROAD. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:11 PM EST, 59 minutes earlier.
Area forecast discussion, Jul 9, 9:11 PM EST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1011 PM EDT WED JUL 9 2003 HAVE SEEN QUITE A BIT OF RAIN ACROSS SOUTHERN PORTIONS OF FA. BOUNDARY STILL PRESENT FROM NEAR IND THROUGH ILN INTO SOUTHEAST OHIO AND AREA TO THE SOUTH OF THIS REMAINS UNSTABLE. WILL LIKELY SEE STORMS CURRENTLY ACROSS CENTRAL INDIANA TRACK SOUTHEAST INTO SOUTHERN PORTIONS OF FA OVERNIGHT. WILL THEREFORE EXTEND FLOOD WATCH SOUTH ACROSS REMAINDER OF FA. .ILN... FLOOD WATCH ENTIRE AREA THROUGH THURSDAY NIGHT.
Hazardous weather outlook, Jul 9, 4:16 AM EST, 17 hours 54 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 516 AM EDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...AND A FEW STORMS MAY BE SEVERE ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY. THE FLOOD WATCH FOR WEST CENTRAL AND CENTRAL OHIO...AND THE WHITEWATER AND MIAMI VALLEYS WILL CONTINUE THROUGH 8 AM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO THURSDAY NIGHT AS A FRONTAL BOUNDARY FINALLY TRACKS THROUGH THE OHIO VALLEY. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. DRIER WEATHER IS EXPECTED BEGINNING FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. RYAN
In the hours before
Local storm report, Jul 9, 6:44 PM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
744 PM EDT WED JUL 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM KY WIND DAMAGE
07/09/03 GRANT TREES DOWN ACROSS COUNTY
0720 PM 2 SW HAMILTON OH WIND DAMAGE
07/09/03 BUTLER SEVERAL TREES DOWN
0730 PM INDIAN HILL OH WIND DAMAGE
07/09/03 HAMILTON TREES AND POWER LINES DOWNLocal storm report, Jul 9, 7:46 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0846 PM EDT WED JUL 09 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM MAYSVILLE KY FLOOD
07/09/03 MASON
0814 PM WARSAW KY FLASH FLOOD
07/09/03 GALLATIN
0713 PM CARROLLTON KY WIND DAMAGE
07/09/03 CARROLL
0700 PM HOLTON IN WIND DAMAGE
07/09/03 RIPLEY
0651 PM CARROLLTON KY FLOOD
07/09/03 CARROLL
JSSLocal storm report, Jul 9, 7:51 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
851 PM EDT WED JUL 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM VEVAY IN WIND DAMAGE
07/09/03 SWITZERLAND LARGE LIMBS DOWN COUNTY
WIDE REPORTED BY LAW
ENFORCEMENT.
0803 PM W VEVAY IN FLASH FLOOD
07/09/03 SWITZERLAND HIGH WATER AND DEBRIS ON
STATE ROUTE 56. REPORTED BY
LAW ENFORCEMENT.
JSSSpecial weather statement, Jul 9, 7:54 PM EST, 2 hours 16 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 854 PM EDT WED JUL 9 2003 SEVERE THUNDERSTORM WATCH 701 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... AUGLAIZE CHAMPAIGN CLARK DARKE DELAWARE FAIRFIELD FAYETTE FRANKLIN GREENE HARDIN HOCKING LICKING LOGAN MADISON MERCER MIAMI MONTGOMERY PICKAWAY PREBLE SHELBY UNION IN INDIANA... FAYETTE UNION WAYNE SEVERE THUNDERSTORM WATCH 701 REMAINS IN EFFECT UNTIL 1000 PM EDT/ 900 PM EST FOR THE FOLLOWING COUNTIES... IN INDIANA... DEARBORN FRANKLIN OHIO RIPLEY SWITZERLAND IN OHIO... AUGLAIZE CHAMPAIGN CLARK DARKE DELAWARE FAIRFIELD FAYETTE FRANKLIN GREENE HARDIN HOCKING LICKING LOGAN MADISON MERCER MIAMI MONTGOMERY PICKAWAY PREBLE SHELBY UNION ADAMS BROWN BUTLER CLERMONT CLINTON HAMILTON PIKE ROSS SCIOTO WARREN IN KENTUCKY... BRACKEN BOONE CAMPBELL CARROLL GALLATIN GRANT KENTON LEWIS MASON OWEN PENDLETON ROBERTSON
Special weather statement, Jul 9, 8:08 PM EST, 2 hours 2 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-100200- SPECIAL WEATHER STATEMENT...CORRECTED COUNTIES STILL IN WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 908 PM EDT WED JUL 9 2003 SEVERE THUNDERSTORM WATCH 701 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... AUGLAIZE CHAMPAIGN CLARK DARKE DELAWARE FAIRFIELD FAYETTE FRANKLIN GREENE HARDIN HOCKING LICKING LOGAN MADISON MERCER MIAMI MONTGOMERY PICKAWAY PREBLE SHELBY UNION IN INDIANA... FAYETTE UNION WAYNE SEVERE THUNDERSTORM WATCH 701 REMAINS IN EFFECT UNTIL 1000 PM EDT/ 900 PM EST FOR THE FOLLOWING COUNTIES... IN INDIANA... DEARBORN FRANKLIN OHIO RIPLEY SWITZERLAND IN OHIO... ADAMS BROWN BUTLER CLERMONT CLINTON HAMILTON PIKE ROSS SCIOTO WARREN IN KENTUCKY... BRACKEN BOONE CAMPBELL CARROLL GALLATIN GRANT KENTON LEWIS MASON OWEN PENDLETON ROBERTSON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:11 AM EST | Flash Flood Warning | ILN | Dearborn | 64 min |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.